Alert archive / Arkansas / River Flood Warnings in 2021
River Flood Warning 58, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Apr 10, 2021, 9:15 PM CDT for Chicot County, Desha County, Arkansas; Bolivar County, Washington County, Mississippi. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2021, 9:15 PM CDT (02:15 UTC)
- Expired
- Apr 11, 2021, 11:37 AM CDT
- In force
- 14 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Chicot County, AR, Desha County, AR, Bolivar County, MS, Washington County, MS
The radar
The Little Rock radar (KLZK), 169 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River near Arkansas City (ARSA4).
- Action stage
- 36 ft
- Minor stage
- 37 ft
- Moderate stage
- 40 ft
- Major stage
- 44 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
775
WGUS44 KJAN 110215
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson MS
915 PM CDT Sat Apr 10 2021
...The National Weather Service in Jackson MS has issued a Flood
Warning for the following rivers in Mississippi...Arkansas...
Mississippi River Near Arkansas City affecting Bolivar,
Washington, Chicot and Desha Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 48 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued Sunday morning at 915 AM CDT.
&&
ARC017-041-MSC011-151-111415-
/O.NEW.KJAN.FL.W.0058.210411T0215Z-210412T1200Z/
/ARSA4.1.ER.000000T0000Z.210410T1900Z.210411T1800Z.NO/
915 PM CDT Sat Apr 10 2021
The National Weather Service in Jackson has issued a
* Flood Warning for
the Mississippi River Near Arkansas City.
* From this evening to Monday morning.
* At 8:00 PM CDT Saturday the stage was 37.1 feet.
* Flood stage is 37.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...Localized rainfall has pushed the river back above
flood stage. The river is near crest and will begin a very slow
fall tomorrow afternoon and will fall back below flood stage. The
river should fall to 34.3 feet by next Saturday.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Sun Mon Tue
Mississippi River
Arkansas City 37.0 37.1 Sat 8 pm CDT 36.9 36.4 35.9
&&
LAT...LON 3340 9128 3357 9128 3413 9108 3411 9066
3358 9106 3340 9105
$$
21 follow-up statement
018
WGUS84 KJAN 111637
FLSJAN
Flood Statement
National Weather Service Jackson MS
1137 AM CDT Sun Apr 11 2021
...The Flood Warning is cancelled for the following rivers in
Mississippi...Arkansas...
Mississippi River Near Arkansas City affecting Bolivar,
Washington, Chicot and Desha Counties.
ARC017-041-MSC011-151-111745-
/O.CAN.KJAN.FL.W.0058.000000T0000Z-210411T1637Z/
/ARSA4.1.ER.000000T0000Z.210410T1900Z.210411T1800Z.NO/
1137 AM CDT Sun Apr 11 2021
...The Flood Warning for the Mississippi River Near Arkansas City
has been cancelled...
The Flood Warning is cancelled for
the Mississippi River Near Arkansas City.
* At 11:00 AM CDT Sunday the stage was 36.9 feet and falling.
* Flood stage is 37 feet.
* Forecast...The river is expected to fall below 35 feet on Thursday.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Mon Tue Wed
Mississippi River
Arkansas City 37.0 36.9 Sun 11 am CD 36.6 36.1 35.5
&&
LAT...LON 3340 9128 3357 9128 3413 9108 3411 9066
3358 9106 3340 9105
$$
DLWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 10, 8:47 PM CDT, 28 minutes earlier.
Area forecast discussion, Apr 10, 8:47 PM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Jackson MS 847 PM CDT Sat Apr 10 2021 .UPDATE... Updated for evening discussion. && .DISCUSSION... Expect mostly clear skies tonight with lows ranging from the upper 40s to the lower 50s. Patchy fog will be possible late tonight into early Sunday morning mainly across the Pine Belt. No changes were needed to the current forecast. /27/ Prior discussion below: Tonight and Sunday: A pleasant Saturday is underway now that the rain is over! Skies will continue to clear across the region as the day progresses. Tonight we can expect clear skies with lows ranging from the upper 40s to low 50s, which is cooler than the last couple of nights we've had. Light patchy fog may occur during the early morning hours Sunday before day break across the Pine Belt region but fog being greatly impactful isn't anticipated. Tomorrow we shall continue this quiet/rain free set up as mid- level ridging settles in. Expect highs tomorrow to be in the 70s area wide./JNE/ Sunday night through Friday night: Come Sunday evening wl still be under northwest flow aloft and a weak 1008mb surface high will be centered over our CWA. The surface high will shift east through the night resulting in a light return flow by morning but slightly cooler than normal lows in upper 40s to lower 50s are expected again. Monday a nearly stacked low moving over the Great Lakes region from the northern Plains will drop a weak cold front toward of CWA. Model consensus develops rain back into our CWA much slower than yesterday's run. It appears that dry weather with a warming trend will continue through Monday evening with rain developing back across our southwest zones after midnight Monday night. Rain chances will expand across the remainder of our CWA through Wednesday along and ahead of the cold front. The cold front will be a slow mover as it loses its upper level support Tuesday but gets nudged south of our CWA by an upper level disturbance and surface high building into the region from the northwest Wednesday. With the cold front south of our CWA by Wednesday evening, models have trended drier with Wednesday night and Thursday. Rain chances increase Thursday night though as the weak front returns north as a warm front ahead of a low pressure system moving over the Plains. Models differ on the evolution of this low pressure system but rain chances will continue through Friday night. Temperatures will be cooler than normal north of the cold front Wednesday and warm back to near normal in the wake of the warm front Thursday night. /22/ && .AVIATION... 00Z TAF discussion: VFR through the short term, sct cirrus and winds from westerly to more north/northwesterly through the morning. May see some MVFR vis creep into the Pine Belt after 09Z and then through the early morning. && .PRELIMINARY POINT TEMPS/POPS... Jackson 49 75 51 82 / 0 0 0 2 Meridian 50 75 49 83 / 2 0 0 1 Vicksburg 49 77 52 84 / 0 0 0 2 Hattiesburg 54 78 50 83 / 11 4 0 3 Natchez 50 77 53 83 / 0 0 0 4 Greenville 49 75 53 81 / 0 0 0 1 Greenwood 49 75 53 82 / 0 0 0 1 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Apr 10, 2:04 PM CDT, 7 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 204 PM CDT Sat Apr 10 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 111915- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 204 PM CDT Sat Apr 10 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Sunday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. 20 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Local storm report, Apr 10, 8:31 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
831 PM CDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HAIL NOXAPATER 32.99N 89.06W
04/10/2021 E2.00 INCH WINSTON MS PUBLIC
SOCIAL MEDIA PICTURES OF 2 INCH HAIL IN
NOXAPATER.
&&
TWLocal storm report, Apr 10, 8:35 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
835 PM CDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM HAIL MABEN 33.56N 89.08W
04/09/2021 E1.75 INCH OKTIBBEHA MS PUBLIC
SOCIAL MEDIA REPORT OF GOLF BALL SIZE HAIL
IN MABEN.
&&
TWLocal storm report, Apr 10, 8:50 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
850 PM CDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 1 WNW LENA 32.60N 89.60W
04/09/2021 E1.00 INCH LEAKE MS PUBLIC
DIME TO QUARTER SIZE HAIL REPORTED IN LENA.
&&
TWLocal storm report, Apr 10, 9:04 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
904 PM CDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM TSTM WND DMG 3 W LORENA 32.19N 89.56W
04/09/2021 SMITH MS PUBLIC
SOCIAL MEDIA REPORT OF TREES DOWN NORTH OF
BURNS. TIME AND LOCATION ESTIMATED VIA
RADAR.
&&
TWLocal storm report, Apr 10, 9:11 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
911 PM CDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HAIL NOXAPATER 32.99N 89.06W
04/09/2021 E2.00 INCH WINSTON MS PUBLIC
CORRECTS DATE OF PREVIOUS HAIL REPORT FROM
NOXAPATER. SOCIAL MEDIA PICTURES OF 2 INCH
HAIL IN NOXAPATER.
&&
TWLocal storm report, Apr 10, 9:14 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
914 PM CDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 PM TSTM WND DMG 2 S MONTROSE 32.10N 89.24W
04/09/2021 JASPER MS PUBLIC
SOCIAL MEDIA REPORT OF A TREE DOWN ALONG HWY
15.
&&
TWNearby
River Flood Warnings in Arkansas, 2021River Flood Warnings in Mississippi, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.